Every night my daughter who is 9 has nausea and sometimes vomits, she also gets headaches. Why?
what could she have going on? she had a egd 3 years ago which showed white cells but recently had was admitted in the hospital for the vomiting, nausea, and stomach pain for a week and her blood work didn't show celiac...she's on zofran, compizine, prevacid, topimax and phenibarb. the zofran and compizine helps for a little while but we still have atleast nausea every single night. she's on homebound schooling because she's been so sick...any info on what could be going on? this has been going on for 8 months everynight
This sounds like a very complex case that requires the input of a good specialty pediatrics team to help sort out what might be going on. Not knowing the specific details of the case, the combination of nightly nausea and headaches is concerning to me, because these symptoms together require ruling out a serious neurological problem, such as a tumor in the brain. Since your daughter has seen a lot of doctors, I suspect that this possibility has already been ruled out but, if not, this would be something to talk to your daughter's neurologist or primary care doctor about. It also sounds like there is room for your neurologist to weigh in on the other symptoms regardless. For example, topamax and phenobarbital are medications that are commonly used for migraine headaches and seizure problems, and it is possible that your daughter's symptoms are related either to need to play around with these medication doses. If the headaches are poorly controlled, the medications may need to be adjusted up; alternatively, nausea and headache can also sometimes be a sign of too high a dose. I would also followup with your daughter's gastroenterologist to see if additional lab work or other testing needs to be done to rule out a gastrointestinal component here.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?